Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 192, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2019, 9:40 AM EDT for Scioto County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2019, 9:40 AM EDT (13:40 UTC)
- Expired
- Jul 11, 2019, 10:08 AM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:36 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 11, 9:36 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 936 AM EDT Thu Jul 11 2019 .SYNOPSIS... A cold front will move southeast across the region today and tonight. High pressure will build in behind the front on Friday, allowing for drier air and slightly cooler temperatures. The high will extend across the area on Saturday. The next cold front will slowly move south into the region on Sunday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Updated to increase the Tstorm threat in the southeast CWA this morning. Looking at radar coverage in the past hour or two, there is not a model that is accurately depicting sensible wx over the region. While the wind shift is running from Marysville to Dayton to Carrollton, dewpoints are slow to decrease behind it. If this dewpoint trend continues, the model depictions of storms firing behind the line currently southeast of the office may come to pass given some heating later this morning and early afternoon. If there is clearing behind this initial line, I will put more credence in storms firing along I-71 corridor and moving east this afternoon. Confidence in how today will evolve is low attm. Will be re-evaluating through the day. Previous discussion: A mid level trough will dig southeast into the Great Lakes and Ohio Valley today. An associated cold front will also move slowly southeast through the forecast area. Embedded s/wv energy moving through the base of this trough will team up with frontal convergence and instability to bring the threat for showers and thunderstorms. The best coverage is expected mainly southeast of the I-71 corridor where diurnal heating will maximize, allowing for slightly better coverage. Although deep layer shear is now expected to be on the weak side, MLCAPES of 2000+ J/kg and some linear organization will allow for some strong to severe storms, mainly in the area southeast of the I-71. Damaging wind will be the primary threat, although isolated large hail can not be ruled out. Locally heavy rain will be a threat as well given pwats near 2 inches. Will make mention of the threats in the HWO product. It will be warm and humid with highs in the mid and upper 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... The mid level trough will move east toward the eastern Great Lakes/New England and the upper Ohio Valley tonight. This will allow the cold front to eventually push out of our southeast region, allowing surface high pressure to build in from the northwest. A chance of showers and thunderstorms this evening east/south should end toward midnight. Skies will range from mostly clear to partly cloudy, except the far southeast where models suggest some low level stratus (perhaps patchy fog) may form. Lows will range from the lower 60s west to the mid/upper 60s east/southeast. On Friday, high pressure will build farther southeast into the region. There will be some cumulus clouds, especially after low stratus in the southeast. Skies will range from mostly sunny to partly cloudy. It will be drier and slightly cooler. Highs will range from the lower to mid 80s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... On Friday evening, an area of surface high pressure will be in place across the middle Mississippi Valley and Ohio Valley regions. There will be a weakness in the flow pattern aloft over the same region, with stronger WNW flow moving across the upper midwest and Great Lakes. As Friday turns into Saturday, the surface high is expected to become more east-to-west elongated, eventually washing out by Sunday. Nonetheless, Saturday is expected to be dry, with a decent rise in temperatures from the post-frontal values on Friday. In fact, the southern half of the forecast area will likely get to around 90 degrees, with the potential for lower 90s in the south / southeast (Vanceburg KY / Portsmouth OH). As the surface high loses its definition on Sunday, attention will turn to two more active segments of the weather pattern -- the aforementioned WNW flow across the Great Lakes, and the likely-to-be- named-Barry tropical system affecting the Gulf Coast. The first concern for the ILN forecast area will be with the northern system, and an associated frontal boundary / baroclinic zone that will drift southward into the northern Ohio Valley by Sunday afternoon. This boundary will exist to the south of a second surface high moving SE from Minnesota into Michigan. Though specifics on timing and areal coverage are not being handled consistently on a run to run basis (though the ECMWF is generally slightly drier to start) this pattern supports an overall increase in storm chances on Sunday and possibly again into Monday. The forecast specifics are further complicated by the tropical system (to be discussed below) but overall this seems to lessen the chance of the front completely clearing southward through the ILN forecast area. Thus, warm and humid conditions are likely to continue into the week, with temperatures forecast to be in the upper 80s to near 90 through the rest of the forecast period (at least for now). Beyond Monday, attention will turn to the tropical system currently organizing in the northern Gulf of Mexico. As was the case with the 12Z model cycle, there remains widespread agreement in a basic concept of this system eventually progressing into the Ohio Valley at some point next week. The specifics, to no surprise, are still quite uncertain. There remains a lot of spread between 00Z GEFS members, with very little continuity between the individual member 500mb projections by Tuesday evening. In general, the ECMWF is on the faster end of the solutions for bringing the system eastward through the area and out to the east coast. With that said, it is too early to reflect any specifics in the official forecast, but it is something to monitor going out into the Day 6-7-8 time frame. For now, temperatures have been kept close to persistence for the middle of next week, but this may need to be adjusted downward once the track of the system is better known. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... For today, a cold front will slowly make its way southeast across the terminals. Embedded disturbance energy within a digging mid level trough across the Great Lakes will combine with frontal forcing and diurnal heating to bring a chance of thunderstorms. Best coverage is expected to be along and just east of the terminals (roughly I-71 corridor). Once winds shift to the west/northwest behind the front, the chances of precipitation will drop off considerably. Where more robust thunderstorms occur, MVFR ceilings can be expected with IFR/LIFR visibilities in locally heavy rain. For tonight, mid level trough moves east toward the eastern Great Lakes/New England and the upper Ohio Valley. Surface high pressure will begin to build into the region from the northwest as the front slowly departs to the southeast. Some CAA stratocumulus may form in the wake of the front, especially north, but these clouds are expected to remain scattered at this time. Some low level stratus and fog may develop across southeast Ohio/northeast Kentucky, but this is expected to stay east of the terminals. OUTLOOK...Thunderstorms possible Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Franks/Hickman SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...Hickman
Hazardous weather outlook, Jul 11, 4:08 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 408 AM EDT Thu Jul 11 2019 KYZ094>100-OHZ045-046-054>056-063>065-072>074-078>082-088-121100- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware- Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Clinton- Ross-Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto- 408 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected today. Some thunderstorms may be strong to severe. The primary severe weather threat will be damaging winds, although isolated large hail can not be ruled out. Also, heavy rainfall may result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>044- 051>053-060>062-070-071-077-121100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery- Greene-Butler-Warren-Hamilton- 408 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 11, 9:20 AM EDT, 20 minutes before
Special Weather Statement National Weather Service Wilmington OH 920 AM EDT Thu Jul 11 2019 OHZ081-088-111345- Scioto OH-Adams OH- 920 AM EDT Thu Jul 11 2019 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS AND NORTHWESTERN SCIOTO COUNTIES UNTIL 945 AM EDT... At 920 AM EDT, radar indicated a strong thunderstorm 8 miles southeast of Peebles, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Locations impacted include... Lucasville, Rarden, Otway, Lombardsville, Mcdermott and Bear Creek. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3886 8332 3895 8326 3895 8297 3879 8301 TIME...MOT...LOC 1320Z 276DEG 23KT 3889 8327
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:51 PM EDT | Special Weather Statement | ILN | Allen | 39 min |
| Jul 10, 9:01 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 22 min |
| Jul 11, 9:20 AM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jul 11, 2:59 PM EDT | Special Weather Statement | ILN | Delaware | 31 min |
| Jul 11, 3:30 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| Jul 11, 3:31 PM EDT | Special Weather Statement | ILN | Hocking | 29 min |
| Jul 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 40 min |
| Jul 11, 3:51 PM EDT | Areal Flood Advisory | ILN | Licking | 114 min |
| Jul 11, 4:08 PM EDT | Special Weather Statement | ILN | Licking | 37 min |
| Jul 11, 4:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 29 min |
| Jul 11, 4:34 PM EDT | Special Weather Statement | ILN | Fairfield | 26 min |
| Jul 11, 5:17 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 28 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | ILN | Pike | 35 min |
| Jul 11, 5:43 PM EDT | Special Weather Statement | ILN | Hocking | 17 min |
| Jul 11, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 38 min |
| Jul 11, 5:54 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jul 11, 6:02 PM EDT | Special Weather Statement | ILN | Hocking | 28 min |
| Jul 10, 9:05 PM EDT | Special Weather Statement | ILN | Wayne | 40 min |
| Jul 10, 10:01 PM EDT | Special Weather Statement | ILN | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.